Advertisement

Archiv der Mathematik

, Volume 71, Issue 5, pp 341–348 | Cite as

Radicals commuting with cartesian products

  • A.L.S. Corner
  • Rüdiger Göbel
Article

Abstract.

For any radical R of abelian groups which does not commute with arbitrary cartesian products we define the norm \(\| R\| \) to be the least cardinal for which there exists a family, of this size, of groups \(G_\alpha \) such that \(R\prod G_\alpha \ne \prod R G_\alpha \). This norm \(\| R\| \) is always regular. Assuming GCH, we construct reduced products G to show that every regular cardinal \(\kappa \) which is not greater that any weakly compact cardinal is the norm of a suitable group radical RG.

Keywords

Abelian Group Group Radical Arbitrary Cartesian Product Compact Cardinal Suitable Group 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhäuser Verlag, Basel 1998

Authors and Affiliations

  • A.L.S. Corner
    • 1
  • Rüdiger Göbel
    • 2
  1. 1.Worcester College, Oxford, OX1 2HB, EnglandEngland
  2. 2.Fachbereich 6 Mathematik and Informatik, Universität Essen, D-45117 Essen, GermanyDeutschland

Personalised recommendations